MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012279-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional powerturn device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery (rca) with calcification.A powerturn guide wire was advanced to the lesion and a 4.5x23 mm xience skypoint stent was implanted.The 4.5x15 mm trek balloon dilatation catheter (bdc) was advanced and inflated once to nominal pressure for post dilatation of the proximal rca; however the balloon did not deflate.The balloon was slowly removed and it was able be removed out of the aorta still inflated.Due to the balloon being inflated, all devices were removed together as a unit, and the shaft of the balloon separated.The last third of the device was removed with the introducer sheath.A longer compression was required as well as implantation of a tr band for closure due to the fully inflated balloon and guiding catheter being removed together as a single unit.There were no adverse patient effects due to the powerturn guide wire.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation was confirmed.The reported failure to deflate could not be replicated in a testing environment due to the condition of the returned device.The reported difficulty to remove could not be replicated in a testing environment as it is based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the balloon did not deflate resulting in the balloon being removed inflated.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is likely that the balloon being removed inflated resulted in the reported difficulty removing the device and separation.The reported patient effect of hemorrhage is listed in the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instructions for use as a known patient effect.The investigation was unable to determine a conclusive cause for the reported failure to deflate; however, the reported difficulty removing the device, separation and unexpected medical intervention appear to be related to circumstances of the procedure.Additionally, a conclusive cause for the reported patient effect of hemorrhage/blood loss/bleeding and the relationship to the product, if any, cannot be determined.Possible factors that may contribute to failure to deflate include, but are not limited to, manufacturing, deflation technique, tortuous anatomy, contamination in the inflation lumen, contrast concentration or damage to the guide wire and/or inflation lumen.In this case, since the balloon was unable to deflate, it was removed fully deflated resulting in the reported difficulty removing the device and the shaft ultimately separated.The patient experienced a longer compression and additional treatment with an implantation of a tr-band final.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 correction: medical device problem code 2017 clarifier- incorrect removal.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19089785
Report Number2024168-2024-04573
Device Sequence Number7102601
Product Code LOX
UDI-Device Identifier08717648138768
UDI-Public(01)08717648138768(17)260331(10)30425G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number1012279-15
Device Lot Number30425G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5X23 MM XIENCE SKYPOINT STENT; POWERTURN GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown